Alert archive / Texas / Red Flag Warnings in 2009
Red Flag Warning 38, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Apr 25, 2009, 6:16 AM CDT. It took effect at Apr 25, 2009, 1:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2009, 6:16 AM CDT (11:16 UTC)
- In effect from
- Apr 25, 2009, 1:00 PM CDT
- Expired
- Apr 25, 2009, 8:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMAF 251116 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 616 AM CDT SAT APR 25 2009 ...RED FLAG WARNING IS IN EFFECT FOR THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING FOR VERY HIGH FIRE DANGER...VERY LOW RELATIVE HUMIDITIES AND 20 FOOT WINDS OF 20 MPH OR HIGHER... ...FIRE WEATHER WATCH IS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON AND EVENING FOR VERY HIGH FIRE DANGER...VERY LOW RELATIVE HUMIDITIES AND 20 FOOT WINDS OF 20 MPH OR HIGHER... .CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED OVER THE GUADALUPE MOUNTAINS AGAIN TODAY AS WARM...WINDY AND DRY CONDITIONS PERSIST THIS AFTERNOON AND EARLY EVENING. MINIMUM RH/S WILL AGAIN DROP BELOW 15%...WITH SINGLE DIGITS RH/S EXPECTED BELOW 6000 FEET. ANOTHER NIGHT OF POOR RH RECOVERY IS IN STORE FOR THE GUADALUPES TONIGHT. DRY AND WINDY CONDITIONS ARE EXPECTED AGAIN ACROSS THE GUADALUPES ON SUNDAY...WITH THESE CONDITIONS SPREADING EAST INTO THE SOUTHEAST NEW MEXICO PLAINS. A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THESE AREAS SUNDAY AFTERNOON AND EARLY EVENING. NMZ114-TXZ258-251930- /O.UPG.KMAF.FW.A.0036.090425T1800Z-090426T0100Z/ /O.NEW.KMAF.FW.W.0038.090425T1800Z-090426T0100Z/ /O.NEW.KMAF.FW.A.0037.090426T1800Z-090427T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 516 AM MDT SAT APR 25 2009 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WESTERLY 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS NEAR 35 MPH ALONG WITH MINIMUM RH/S OF NEAR 10% ARE EXPECTED TODAY. THIS...ALONG WITH VERY HIGH FIRE DANGER...WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN SATURDAY AFTERNOON FOR RELATIVE HUMIDITIES OF 15% OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-251930- /O.NEW.KMAF.FW.A.0037.090426T1800Z-090427T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 516 AM MDT SAT APR 25 2009 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH ALONG WITH MINIMUM RH/S BELOW 15% ARE EXPECTED SUNDAY. THIS...ALONG WITH VERY HIGH FIRE DANGER...WILL COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
2 follow-up statements
000 WWUS84 KMAF 251928 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 228 PM CDT SAT APR 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS INTO THIS EVENING FOR VERY HIGH FIRE DANGER...VERY LOW RELATIVE HUMIDITIES AND 20 FOOT WINDS OF 20 MPH OR HIGHER... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON AND EVENING FOR VERY HIGH FIRE DANGER...VERY LOW RELATIVE HUMIDITIES AND 20 FOOT WINDS OF 20 MPH OR HIGHER... .CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE OVER THE GUADALUPE MOUNTAINS AS WARM...WINDY AND DRY CONDITIONS PERSIST INTO EARLY THIS EVENING. MINIMUM RH/S WILL BE BELOW 15% IN THE HIGHER ELEVATIONS...WITH SINGLE DIGITS RH/S EXPECTED BELOW 6000 FEET. ANOTHER NIGHT OF POOR RH RECOVERY TONIGHT COULD ALLOW THE DRY AND WINDY CONDITIONS TO SPREAD EAST FROM THE GUADALUPES TO THE SOUTHEAST NEW MEXICO PLAINS TOMORROW. A FIRE WEATHER WATCH REMAINS FOR THESE AREAS SUNDAY AFTERNOON AND EARLY EVENING. NMZ114-TXZ258-260130- /O.CON.KMAF.FW.W.0038.000000T0000Z-090426T0100Z/ /O.CON.KMAF.FW.A.0037.090426T1800Z-090427T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 128 PM MDT SAT APR 25 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A RED FLAG WARNING REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS UNTIL 7 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WESTERLY 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ALONG WITH MINIMUM RH/S OF NEAR 10 PERCENT WILL CONTINUE A FEW MORE HOURS. THIS...ALONG WITH VERY HIGH FIRE DANGER...WILL CONTINUE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS INTO EARLY EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE AGAIN SUNDAY AFTERNOON FOR RELATIVE HUMIDITIES OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR MORE...AND VERY HIGH FIRE DANGER. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-260130- /O.CON.KMAF.FW.A.0037.090426T1800Z-090427T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 128 PM MDT SAT APR 25 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE SOUTHEAST PLAINS OF NEW MEXICO. SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH ALONG WITH MINIMUM RH/S BELOW 15 PERCENT ARE POSSIBLE SUNDAY. THIS...ALONG WITH VERY HIGH FIRE DANGER...COULD COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
000 WWUS84 KMAF 260120 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 820 PM CDT SAT APR 25 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON AND EVENING FOR VERY HIGH FIRE DANGER...VERY LOW RELATIVE HUMIDITIES AND 20 FOOT WINDS OF 20 MPH OR HIGHER... .POOR RH RECOVERY TONIGHT WILL LEAD TO WARM AND DRY CONDITIONS ACROSS SOUTHEAST NEW MEXICO ON SUNDAY. DRY AND WINDY CONDITIONS ARE EXPECTED TO SPREAD EAST FROM THE GUADALUPE MOUNTAINS INTO THE SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON. A FIRE WEATHER WATCH REMAINS IN EFFECT FOR THE GUADALUPE MOUNTAINS AND SOUTHEAST NEW MEXICO PLAINS SUNDAY AFTERNOON AND EARLY EVENING. NMZ114-TXZ258-261200- /O.EXP.KMAF.FW.W.0038.000000T0000Z-090426T0100Z/ /O.CON.KMAF.FW.A.0037.090426T1800Z-090427T0100Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS- 720 PM MDT SAT APR 25 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS HAS BEEN ALLOWED TO EXPIRE THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. WESTERLY 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS NEAR 40 MPH ALONG WITH MINIMUM RH/S NEAR 10 PERCENT ARE POSSIBLE ON SUNDAY. THIS...ALONG WITH VERY HIGH FIRE DANGER...COULD COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ115-261200- /O.CON.KMAF.FW.A.0037.090426T1800Z-090427T0100Z/ SOUTHEAST PLAINS/BLM ROSWELL/LNZ- 720 PM MDT SAT APR 25 2009 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING. SOUTHWEST 20 FOOT WINDS OF 20 TO 25 MPH ALONG WITH MINIMUM RH/S BELOW 15 PERCENT ARE POSSIBLE ON SUNDAY. THIS...ALONG WITH VERY HIGH FIRE DANGER...COULD COMBINE TO PRODUCE CRITICAL FIRE WEATHER CONDITIONS DURING THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 25, 4:33 AM CDT, 1 hour 43 minutes earlier.
Area forecast discussion, Apr 25, 4:33 AM CDT, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
433 AM CDT SAT APR 25 2009
.DISCUSSION...
A LOT GOING ON THROUGH THE SHORT TERM AS NEXT UPPER WAVE TO
AFFECT THE AREA CONTINUES DIGGING ACROSS CENTRAL CA. UPPER FLOW
ACROSS W TX/SE NM EARLY THIS MORNING BECOMING MORE SWRLY IN
RESPONSE...WITH QUIET A BIT OF UPPER-LEVEL MOISTURE OVERSPREADING
THE REGION. MODELS HAVE COME INTO EXCELLENT AGREEMENT WITH
LOCATION/STRENGTH OF UPPER TROUGH BY THIS AFTERNOON LENDING
CONFIDENCE TO OVERALL FORECAST THROUGH THE WEEKEND. GENERALLY HAVE
DECIDED TO KEEP FORECAST DRY THROUGH THE AFTERNOON HOURS TODAY AS
EXPECTED CAP/EML WILL LIKELY SUPPRESS ANY DEVELOPING CONVECTION
DESPITE FAVORABLE LOW-LEVEL CONVERGENCE ALONG THE DRYLINE. TEMPS
SHOULD WARM RELATIVELY NICELY ACROSS THE REGION TODAY HOWEVER
SLIGHTLY COOLER VALUES WILL BE LIKELY ACROSS THE FAR EASTERN ZONES
AS LOW-LEVEL MOISTURE CONTINUES STREAMING NORTHWARD FROM THE GULF.
CONTINUED WITH SLIGHT CHANCE MENTION THIS EVENING ACROSS EASTERN
ZONES IN RESPONSE TO A STRENGTHENING LLJ OF 45-50 KTS. CONVERGENCE
ALONG THE DRYLINE WILL INCREASE IN RESPONSE...ALONG WITH
INCREASING HEIGHT FALLS ALOFT. WRF SOLUTIONS KEEP PRECIP AWAY FROM
AREA...HOWEVER GFS/ECMWF DOES GENERATE LIGHT PRECIP TOWARDS
MORNING. FORECAST SOUNDINGS FROM LOCATIONS EAST OF THE EXPECTED
DRYLINE POSITION DO INDICATE INCREASING VALUES OF INSTABILITY
OVERNIGHT...LIKELY IN RESPONSE TO STEEPENING LOW/MID-LEVEL LAPSE
RATES ALOFT. THUS FELT BEST TO LEAVE SLIGHT CHANCE MENTION IN FOR
NOW.
VERY INTERESTING SCENARIO SETTING UP ACROSS THE EASTERN ZONES BY
TOMORROW AFTERNOON. DRYLINE WILL LIKELY MAKE SOME PROGRESS EASTWARD
TOMORROW...HOWEVER PROGRESS WILL LIKELY BE CURTAILED SOMEWHAT BY
UPPER FORCING ARRIVING FROM THE WEST. AS SUCH...BACKED LOW-LEVEL
WIND PROFILES ALONG WITH A MODERATELY STRONG LLJ SHOULD ALLOW FOR MORE
THAN ADEQUATE LOW-LEVEL CONVERGENCE FOR STORM INITIATION. FORECAST
MODELS IN VERY GOOD AGREEMENT NOW WITH SHORTWAVE ENERGY
APPROACHING THE REGION DURING THE AFTERNOON HOURS. STRONG UPPER
DIVERGENCE EXPECTED AS A CYCLONICALLY CURVED JET ROTATING ALONG
THE SOUTHERN PERIPHERY OF SAID UPPER TROUGH ENTERS THE AREA DURING
THE AFTERNOON. FORECAST SOUNDINGS FOR LOCATIONS EAST OF THE
DRYLINE REVEAL STEEP (NEARLY DRY ADIABATIC) LOW/MID-LEVEL RATES.
WIND PROFILES SHOW FAVORABLE VEERING OF THE LOW-LEVEL WIND PROFILE
WITH STRENGTHENING WINDS ALOFT. GFS/WRF 0-6 KM BULK SHEAR VECTORS
INCREASE TO 45-50 KTS DURING THE AFTERNOON...WITH ORIENTATION
PERPENDICULAR TO THE DRYLINE. ALL INDICATIONS CONTINUE TO POINT
TOWARDS A SEVERE WX EPISODE SUN AFTERNOON WITH ISOLATED SUPERCELLS
REMAINING POSSIBLE. BASED ON THE NEW DAY 2 SPC OUTLOOK...ALONG
WITH REASONING MENTIONED ABOVE...HAVE INCREASED POPS AND ADDED SVR
MENTION THROUGH THE AFTERNOON. CURRENTLY FEEL BEST SEVERE WX
THREAT WILL BE LARGE HAIL AS A SUBSTANTIAL AMOUNT OF CAPE WILL
RESIDE IN THE FAVORABLE HAIL GROWTH REGION (-10 C TO -30 C)...HOWEVER
CANNOT RULE OUT STRONG WIND GUSTS IN RESPONSE TO FAVORABLE LOW
/MID-LEVEL LAPSE RATES. THETA-E DIFFERENCE PLOTS BETWEEN SFC AND
MID-LAYERS ARE ROUGHLY 20K...NOT OVERLY IMPRESSIVE FOR SEVERE
GUSTS BUT STILL FEEL POTENTIAL IS THERE. VEERING LOW-LEVEL WIND
PROFILES SUGGEST ISO TORNADO THREAT AS WELL...HOWEVER HIGH LCL
HEIGHTS (ABOVE 2 KFT) MAY CURTAIL THIS ACTIVITY WITH THE EXCEPTION
OF THE FAR EASTERN ZONES WHERE BETTER LOW-LEVEL MOISTURE WILL
RESIDE.
SVR ACTIVITY WILL LIKELY CONGEAL INTO AN MCS STRUCTURE DURING THE
EARLY/MID EVENING BUT ALL INDICATIONS SUGGEST THUNDER ACTIVITY
WILL CONTINUE ACROSS THE EASTERN ZONES THROUGH THE OVERNIGHT
PERIOD. MAIN SFC LOW ACROSS THE N. TX PANHANDLE WILL SLOWLY BEGIN
MOVING EAST INTO NW OK OVERNIGHT. A QUASI-FRONT/DRYLINE WILL
REMAIN IN POSITION ACROSS EASTERN ZONES IN RESPONSE. STRONG H85
SOUTHERLY FLOW WILL CONTINUE PUMPING GULF MOISTURE NORTHWARD. AM
BECOMING INCREASINGLY CONCERNED FOR A POSSIBLE HEAVY RAINFALL
EPISODE ACROSS THE NE PERMIAN BASIN SUN NIGHT/EARLY MON. STRONG H85
LOW-LEVEL MOISTURE CONVERGENCE ORIENTED PARALLEL TO THE MEAN
H85-30 FLOW ALOFT SUGGESTS POTENTIAL FOR TRAINING CELLS. CORFIDI
VECTORS ORIENTATED NEARLY OPPOSITE TO MEAN H85 LLJ WINDS ALSO
SUGGEST POSSIBLE BACK-BUILDING/UPSTREAM DEVELOPMENT. FOR NOW HAVE
DECIDED TO INTRODUCE HEAVY RAINFALL MENTION ACROSS THE EAST NERN
PERMIAN BASIN ALONG WITH INCREASING POPS/QPF IN CLOSE
COLLABORATION WITH ADJACENT WFOS AND HPC QPF DESK.
GFS/ECMWF STILL SUGGEST COLD FRONT APPROACHING AREA BY EARLY TUE
MORNING. WRF REMAINS THE OUTLIER AS IT KEEPS THE BOUNDARY WELL
NORTH. ANOTHER ROUND OF RAINFALL/STORMS ON TAPS FOR TUE/TUE NIGHT
BASED ON CONTINUED MOISTURE ADVECTION/CONVERGENCE. ANOTHER HEAVY
RAINFALL EPISODE POSSIBLE AS QUICK LOOK AT PW VALUES SUGGEST
VALUES NEAR 1.50 WHICH TRANSLATES TO APPROX. 210% OF OUR
CLIMATOLOGICAL NORM. FORECAST SOUNDINGS REVEAL A VERY TROPICAL
LOOKING THERMODYNAMIC STRUCTURE AND THUS SITUATION MUST BE CLOSELY
WATCHED. NOT TO MANY CHANGES MADE IN THE EXTENDED OWING TO AMOUNT
OF CONCERNS THROUGH EARLY NEXT WEEK BUT QUICK LOOK SUGGESTS UPPER
FLOW TO BECOME MORE ZONAL TOWARDS MID WEEK AS NEXT DEEP POLAR
VORTEX REMAINS PARKED ACROSS THE GREAT BASIN/PACIFIC COAST. THUS A
GRADUAL DRYING TREND IS PROBABLE FROM WED ONWARDS.
.FIRE WEATHER...
ANOTHER NIGHT OF POOR RH RECOVERY IS CURRENTLY IN PROGRESS ACROSS
THE GUADALUPE MOUNTAINS. WE EXPECT AN INCREASE IN 20 FOOT SOUTHWEST
WINDS TODAY AND WITH DRY AIR IN PLACE AND WELL ABOVE NORMAL
TEMPERATURES... MINIMUM RH/S SHOULD AGAIN DROP INTO THE SINGLE
DIGITS. WE HAVE UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG
WARNING FOR THE GUADALUPE MOUNTAINS. POOR RH RECOVERY IS EXPECTED
AGAIN TONIGHT ACROSS THE GUADALUPES.
ON SUNDAY...TEMPERATURES SHOULD COOL A FEW DEGREES...BUT GIVEN
CONTINUED DRY AIR AND ABOVE NORMAL READINGS...ANOTHER DAY OF MINIMUM
RH/S BELOW 15% IS EXPECTED FOR THE GUADALUPE MOUNTAINS AND PLAINS OF
SOUTHEASTERN NEW MEXICO. 20 FOOT WINDS WILL INCREASE DURING THE
AFTERNOON AND CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. WE HAVE
ISSUED A FIRE WEATHER WATCH FOR THE GUADALUPES AND SOUTHEASTERN NEW
MEXICO PLAINS FOR SUNDAY AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 91 69 84 64 / 10 20 30 40
CARLSBAD NM 91 59 86 55 / 0 0 0 10
DRYDEN TX 90 68 88 66 / 10 20 20 20
FORT STOCKTON TX 93 65 91 63 / 10 10 10 20
GUADALUPE PASS TX 84 55 78 55 / 0 0 0 10
HOBBS NM 91 55 87 56 / 10 10 10 20
MARFA TX 86 49 83 48 / 0 0 0 10
MIDLAND INTL AIRPORT TX 91 67 86 62 / 10 20 20 30
ODESSA TX 91 67 87 63 / 10 20 20 30
WINK TX 95 63 93 62 / 10 10 10 20
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
TX...RED FLAG WARNING FROM NOON TODAY TO 7 PM MDT THIS EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
32/06Hazardous weather outlook, Apr 25, 4:50 AM CDT, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CDT SAT APR 25 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-261000- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 450 AM CDT SAT APR 25 2009 /350 AM MDT SAT APR 25 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT VERY DRY AND WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON AND EARLY EVENING. CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED AND A RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 7 PM MDT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY DRY AND WINDY CONDITIONS CAN BE EXPECTED ACROSS THE GUADALUPE MOUNTAINS AND PLAINS OF SOUTHEASTERN NEW MEXICO SUNDAY AFTERNOON. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE AND A FIRE WEATHER WATCH IS IN EFFECT FOR THE AFTERNOON AND EARLY EVENING. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK ACROSS PORTIONS OF WEST TEXAS AND SOUTHEAST NEW MEXICO. ON SUNDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR AREAS MAINLY ALONG AND EAST OF A LAMESA TO FORT STOCKTON LINE. THE MAIN CONCERN WITH ANY THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 6:16 AM CDT | Fire Weather Watch | MAF | 22 hr |
Nearby
Red Flag Warnings in Texas, 2009Red Flag Warnings in New Mexico, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.